MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 80-1060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a left heart catheterization, the doctor was trying to insert sheath into the radial artery.He only got a small portion of the sheath into the artery, and it would not advance.Upon removal of sheath the doctor noticed the tip of the dilator was blunt.When they compared to a new one it was approximately 10mm shorter than the new one.The doctor decided to fluoro the wrist and they noticed there was a foreign object in the location of the radial artery.The doctor decided to consult vascular surgery.The wire was removed, and a tr band was placed.There was no blood loss.Additional information was received on 21feb2025: the foreign object was the tip of the dilator.It was removed by vascular surgery.The sample was in the patient, yes has blood on and in sheath.The doctor stated that usage of the device felt the same as every other time he has used it in the past.The patient was stable and discharged from hospital on (b)(6) 2025.There was no issue with the tr band as it achieved hemostasis.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned, so an evaluation could not be conducted.The complaint cannot be confirmed for dilator tip breakage as the sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.Field clinical was contacted about this complaint and stated the patient may have experienced a spasm causing the dilator to kink, then break when removed or the angle of dilator insertion caused the exposed dilator portion to kink, then break against the back arterial wall from lack of sheath support.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21642162
Report Number1118880-2025-00040
Device Sequence Number7554291
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public(01)00389701012063(17)270301(10)0000708669
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1060
Device Catalogue Number80-1060
Device Lot Number0000708669
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native